# SDR 97FDEA00892

- Difficulty date: December 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N583FE
- Make and model: Doug MD-11
- Aircraft serial: 48421
- System (JASC): 3444 · Ground Proximity System
- Part: Radio Altimeter
- Part number: 6224542221
- Condition: Failed
- Location: Lt Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

97-0252 - ON CLIMB-OUT LOST ATS THEN BOTH AUTOPILOTS ON DESCENT GOT CONTINUOUS GPWS PULL TERRAIN.  ON APPROACH LOC CAPTURE THEN LOST TO HEADING-GS WOULD NEVER CAPTURE LOST FD LOC COMMAND BAR.  ON CFDS INTERROGATION, SYS FAULTED RA1 AND RA2 IN FDD 1 FCC 1 AND GPWC RTS TEST PASSED.  IN FCC2, FCC2 AND GPWC RTS TESTS PASSED.  PER MOCC/MDC REQUEST: REMOVED AND REPLACED NR 1RA PER MM 34-42-01-OPS CK NORMAL.  TESTED RA2-SYS OPS NORMAL.  C/W RA RECV/TRAN LEAK TEST PER MM 34-42-01 SYS OPS NORMAL, RECONFIGURED A/C PERF AFS AUTOLAND TEST ON FCC1 AND FCC2 SYS OPS NORMAL, TESTS PASSED.  A/C STATUS REMAINS CAT 3A.
